|Year : 2015 | Volume
| Issue : 4 | Page : 267
A case of probable bemiparin-induced heparin-induced thrombocytopenia type II managed with low-dose fondaparinux
Department of Medicine, Sher-i-Kashmir Institute of Medical Sciences, Srinagar, Jammu and Kashmir, India
|Date of Web Publication||5-Oct-2015|
A N Koul
Department of Medicine, Sher-i-Kashmir Institute of Medical Sciences, Srinagar, Jammu and Kashmir
Source of Support: None, Conflict of Interest: None
|How to cite this article:|
Koul A N. A case of probable bemiparin-induced heparin-induced thrombocytopenia type II managed with low-dose fondaparinux. J Postgrad Med 2015;61:267
|How to cite this URL:|
Koul A N. A case of probable bemiparin-induced heparin-induced thrombocytopenia type II managed with low-dose fondaparinux. J Postgrad Med [serial online] 2015 [cited 2023 May 31];61:267. Available from: https://www.jpgmonline.com/text.asp?2015/61/4/267/166519
I want to make following observations regarding the article, "a case of probable bemiparin-induced heparin-induced thrombocytopenia (HIT) type II managed with low-dose fondaparinux" published in your esteemed journal.
- The profile of the patient is not completely recorded. Patient in question may have thrombocytopenia due to sepsis or ischemic abdomen with disseminated intravascular coagulation. She has abdominal pain, high lactate dehydrogenase, respiratory alkalosis, and the cause for her pain is not ascertained. As this patient had undergone surgery recently, there could be multiple causes for low platelet count
- Fondaparinux is not a drug of choice for HIT. It is advisable to use direct thrombin inhibitors like argatroban or bivalirudin. They are Food and Drug Administration (FDA) approved drugs to be used in patients of thrombosis with HIT. Novel anticoagulant drugs such as rivaroxaban, dabigatran, and apixaban are being used as an alternative therapy for HIT but are not FDA approved, nor American College of Chest Physicians recommends them. Fondaparinux is recommended to be used in pregnant patients who develop HIT ,
- The authors have replaced fondaparinux with acenocoumarol after some time without overlap therapy. Such a step could have increased the risk of paradoxical thrombosis or skin necrosis in protein C or S deficiency. 
| :: References|| |
Cuker A, Crowther M. 2013 Clinical Practice Guideline on the Evaluation and Management of Adults with Suspected Heparin-Induced Thrombocytopenia (HIT). Available from: http://www.hematology.org/...Ref/529.aspx
. [Last accessed on 2014 Apr].
Cuker A, Cines DB. How I treat heparin-induced thrombocytopenia. Blood 2012;119:2209-18.